Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 176, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 19, 2016, 3:18 AM PDT. It took effect at Aug 19, 2016, 1:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2016, 3:18 AM PDT (10:18 UTC)
- In effect from
- Aug 19, 2016, 1:00 PM PDT
- Expired
- Aug 19, 2016, 11:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
726 WHUS76 KMTR 191018 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 318 AM PDT FRI AUG 19 2016 PZZ530-191830- /O.NEW.KMTR.SC.Y.0176.160819T2000Z-160820T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 318 AM PDT FRI AUG 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
455 WHUS76 KMTR 191603 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 903 AM PDT FRI AUG 19 2016 PZZ530-200015- /O.CON.KMTR.SC.Y.0176.160819T2000Z-160820T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 903 AM PDT FRI AUG 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
916 WHUS76 KMTR 192136 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 236 PM PDT FRI AUG 19 2016 PZZ530-200545- /O.CON.KMTR.SC.Y.0176.000000T0000Z-160820T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 236 PM PDT FRI AUG 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
375 WHUS76 KMTR 200406 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 906 PM PDT FRI AUG 19 2016 PZZ530-201215- /O.CON.KMTR.SC.Y.0176.000000T0000Z-160820T0600Z/ /O.NEW.KMTR.SC.Y.0177.160820T2100Z-160821T0600Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 906 PM PDT FRI AUG 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 10:53 PM PDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 18, 10:53 PM PDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1053 PM PDT THU AUG 18 2016
.SYNOPSIS...A seasonable weather pattern will remain in place
through the upcoming weekend and well into next week, with
continued warm conditions inland, and seasonably cool weather near
the coast. A persistent marine layer will produce areas of low
clouds, patchy fog and potentially coastal drizzle. Light
southerly winds near the surface and easterly winds aloft has
resulted in smoke from the Soberanes Fire and other fires in
California to spread across much of our region today. Smokey
conditions are expected to continue tomorrow, with gradual
improvement in air quality likely to occur by late in the weekend
and into early next week.
&&
.DISCUSSION...As of 9:10 PM PDT Thursday...The 00Z Oakland
sounding shows light southerly winds up to about 5000 feet with
light easterly winds above that. Winds aloft are blowing in this
manner due to the presence of a weak upper low just off the
central California coast. Low level southerly flow is currently
pushing smoke from the Soberanes and Chimney Fires to the north,
across Monterey Bay and eventually up over the San Francisco Bay
Area. Meanwhile, the Cedar Fire in the Sequoia National Forest in
the southern Sierra Nevada grew significantly today. As smoke from
that fire rises in the atmosphere it is being blow to the west and
towards the Central Coast. The upshot is that smoke will continue
to impact air quality across our region in the short- term.
Model guidance shows winds below 5000 feet shifting more to the
west by late tomorrow and into the weekend while winds higher up
gradually turn from east to northeast. These developments should
result in gradual improvement in air quality by late in the
weekend or early next week. But the emphasis here is on gradual,
since winds will remain light and it will take some time for smoke
to mix out and for widespread improvement in air quality.
Otherwise, no significant changes are expected in our weather for
the next several days. Seasonable temperatures can be expected
with warm conditions continuing inland while a persistent marine
layer maintains seasonably cool conditions near the coast.
Easterly flow aloft has advected high level moisture across
California, which resulted in some scattered shower activity over
the Sierra Nevada this afternoon. Moisture will continue to flow
westward across California through the weekend as the weak upper
low drifts slowly south off Point Conception. However, there is
not much evidence in latest model output to suggest that there
will be sufficient moisture and/or mid/upper level instability
for high-based convection to develop anywhere in our forecast
area.
&&
.AVIATION...as of 10:30 PM PDT Thursday...Southerly flow at the
coast will bring stratus into the SFO Bay Area late.
Vicinity of KSFO...MVFR/IFR cigs after 11Z.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...Smoke and haze will continue over the MRY
Bay Area under IFR cigs. As surface winds diminish vsbys could
get reduced by the smoke to 3-4 miles between 10Z and 15Z.
&&
.MARINE...as of 10:30 PM PDT Thursday...Light westerly winds are
expected through Monday. This will allow a southerly swell to mix
with the typical northwest swell. Northwest winds and swell will
increase around Tuesday as a thermal trough develops inland.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...NONE.
&&
PUBLIC FORECAST: Dykema
AVIATION: W Pi
MARINE: W Pi
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaHazardous weather outlook, Aug 18, 4:50 AM PDT, 22 hours 28 minutes before
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
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.